Copaxone Users. Need some info fast. Thanks

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Copaxone Users. Need some info fast. Thanks

Postby T19 » Mon Apr 18, 2011 2:36 pm

Hello
I was on Copaxone before being placed on Tysabri. I recently tested positive for the JC Virus so they have taken me off Tysabri and placed me back on Copaxone. When I was first on Copaxone, I was not sick with the meds. I had bad site reactions and all and initially felt a little cruddy but this time around after my first injection I was so sick that I nearly needed to go to the Emergency Room. I waited a day and then took another injection but only took 1/2 and same thing, I was so sick and out of it for 2 days. I do not recall this with the drug the first time.

I also swelled up, not like an allergic reaction but just swelled up, bloated up and it was terrible.

Has this drug been reformulated or something? Anyone else suffer from this. I'm at the end of my rope with these meds. I cannot do Betaseron/Rebif...at all I don't want the once a week IM and so I'm stuck with this one shot ( I refuse to try the new pills..too many issues)

Any advice? Is this the new Copaxone or what? I just cannot go on this way with these side effects. I'm not giving up my job and I cannot even move after a shot. I'm so sick its ridiculous.

Thanks in advance for your help
User avatar
T19
Getting to Know You...
 
Posts: 19
Joined: Sun Dec 26, 2010 4:00 pm

Postby patticake66 » Mon Apr 18, 2011 4:47 pm

I also take copaxone. I was once told that if you stop taking it and then go back on it, you may become allergic to it. You might want to google this info. What you are saying is not surprising. This is one of the reasons I will not stop taking it to see if I notice a difference in how I feel. I am afraid of becoming allergic.

Good Luck
User avatar
patticake66
Family Member
 
Posts: 67
Joined: Tue Sep 14, 2010 3:00 pm

Postby patientx » Tue Apr 19, 2011 6:55 am

Sorry to hear about your problems with Copaxone - they sound pretty bad.

I wonder if it's possible you got a bad batch of the medicine, or maybe it got too warm for too long. Is it within the expiration date?
User avatar
patientx
Family Elder
 
Posts: 1066
Joined: Wed Sep 10, 2008 3:00 pm

Postby T19 » Wed Apr 20, 2011 4:00 am

Hello,
It appears the dates are fine and it was in ice packs and all when it was shipped. I suppose I can called the drug company to see but I have not taken another shot since it all went down. I cannot go through that daily.

Have either of you ever had any side effects to Copaxone of any kind? Bloating? Weight Gain? and all the rest?

Thanks for your time and help
User avatar
T19
Getting to Know You...
 
Posts: 19
Joined: Sun Dec 26, 2010 4:00 pm

Postby patientx » Wed Apr 20, 2011 6:17 pm

T19 wrote:Hello,
It appears the dates are fine and it was in ice packs and all when it was shipped. I suppose I can called the drug company to see but I have not taken another shot since it all went down. I cannot go through that daily.

Have either of you ever had any side effects to Copaxone of any kind? Bloating? Weight Gain? and all the rest?

Thanks for your time and help


I can't say I've ever had any of the side effects you describe.

In the interest of full disclosure, I am in the CombiRx trial. This is a study looking at the combined effects of interferon and Copaxone. So, I do a daily shot, and a weekly IM shot. Technically, one of these could be placebo. But, considering I have never experienced even a hint of the flu-like reactions, and I get the bee-sting from the daily shot, I'm guessing that I'm getting Copaxone only.

Have you called Shared-Solutions (I know, they aren't the most useful organization)?
User avatar
patientx
Family Elder
 
Posts: 1066
Joined: Wed Sep 10, 2008 3:00 pm

Postby T19 » Wed Apr 20, 2011 9:10 pm

P,
Thanks for writing me
I did called Shared Solutions and nothing has changed with them. They seem to rattle the same mumbo jumbo they always do and it's never helpful in anyway. I just give up on them period.
I'm seeing my Neuro next week and will talk to her again because I simply cannot do this. I tried it again, just for a test since I waited a few days and boom...all over again, sick as all get out, bloated out, swelling, could not walk, even a fever....This cannot be right.

I appreciate your help so much.
User avatar
T19
Getting to Know You...
 
Posts: 19
Joined: Sun Dec 26, 2010 4:00 pm

Postby patientx » Fri Apr 22, 2011 6:55 am

T19 wrote:P,
Thanks for writing me
I did called Shared Solutions and nothing has changed with them. They seem to rattle the same mumbo jumbo they always do and it's never helpful in anyway. I just give up on them period.
I'm seeing my Neuro next week and will talk to her again because I simply cannot do this. I tried it again, just for a test since I waited a few days and boom...all over again, sick as all get out, bloated out, swelling, could not walk, even a fever....This cannot be right.

I appreciate your help so much.

Yeah, Shared Solutions is pretty useless - it seems their only function is to send out unsolicited junk mail.

I happened to have my quarterly check-up yesterday. I asked the MS nurse, and she has never heard of anything like this with Copaxone. She did say they have had 1 or 2 people develop something similar with Tysabri - the person would have allergic reactions at the time of infusion after having restarted the Tysabri after a break. Of course, Tysabri is a much different medicine, so maybe this doesn't mean much.

It'd be interesting to see what you neruo says.
User avatar
patientx
Family Elder
 
Posts: 1066
Joined: Wed Sep 10, 2008 3:00 pm


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service